MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43778
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma # p050017/s002 and s003.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As initially reported to customer relations: a patient of unspecified gender and age underwent a transverse venus sinus stenting procedure in which the zilver 518 vascular self-expanding stent, g43778, was used.The physician had difficulty deploying the stent cause the delivery catheter separated from the hub.The stent was able to be deployed however it was difficult.Did any unintended section of the device remain inside the patient¿s body? no if yes, please describe.Was the patient hospitalized or was there prolonged hospitalization? no did the patient require any additional procedures due to this occurrence? no if yes, please describe.Did the product cause or contribute to the need for additional procedures? no if yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.Requested on (b)(6) 2022.Ziv5/ziv6/zfv6.Are images of the device or procedure available? n/a, yes, no.At what stage of the procedure did the complaint occur? unpacking or preparation of the device, insertion, stent placement, removing the introducer.Details of access sheath used (name, fr size, length)? what was the target location for the stent? was the product inspected for kinks or damage before use? n/a, yes, no.Was the device used percutaneously? n/a, yes, no.Was the device flushed through both flushing port before the procedure, as per ifu? n/a, yes, no.Was pre-dilation performed ahead of placement of the stent? n/a, yes, no.Was post-dilation performed after the placement of the stent? n/a, yes, no.3.41 details of the wire guide used (name, diameter, hyrdophyllic)? did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? n/a, tortuous, calcified, altered.Was resistance encountered when advancing the wire guide to the target location? n/a, yes, no.Was resistance encountered when advancing the delivery system to the target location? n/a, yes, no.How did the physician deal with this resistance? was the approach ipsilateral or contralateral? n/a, ipsilateral, contralateral.If contralateral, was the bifurcation angle steep? n/a, yes, no.Did the tip of the delivery system cross the target location? n/a, yes, no.Was the delivery system tracked around a tight angle in the patient anatomy? n/a, yes, no.Was the delivery system damaged/kinked/twisted during deployment? n/a, yes, no.Was the handle pulled towards the hub during deployment? n/a, yes, no.Was the delivery system pushed during deployment? n/a, yes, no.Was the stent deployed smoothly / without resistance? n/a, yes, no.If no, please detail any difficulty experienced during deployment: what artery was the stent placed in? was the stent fully deployed from the delivery system prior to removal of the delivery system? n/a, yes, no.Did the patient have any pre-existing conditions? n/a, yes, no.If yes, please specify: did the patient require any additional procedures as a result of this event? n/a, yes, no.What intervention (if any) was required? was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no.Please specify if yes.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 20-jan-23.
 
Additional Manufacturer Narrative
Device evaluation the device of rpn ziv5-18-125-7-80 and lot number c1821768, involved in this complaint, was not returned for evaluation.With the information provided, a document-based investigation was conducted.Numerous attempts were made to confirm whether the product was to be returned.Should the product get returned in the future, the file will be reopened and amended if necessary.(ref att pr (b)(4) attempts made for extra info and product return) lab evaluation the device lab evaluation could not be completed as the device, or photographic evidence of the device, was not returned for evaluation.Document review prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity a review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.An nc code (gen-130) was noted on the work order however this was subsequently scrapped and would not have attributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.There is evidence to suggest that the customer did not follow the instructions for use.It should be noted that the instructions for use (ifu0043) states the following: ¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries.¿ from the information given, it is known that the physician deployed this stent during a transverse venous sinus stenting procedure for which it is not intended.Image review an image was not returned for evaluation root cause review a definitive root cause of off label use was determined from the investigation.As per d00213689, rev006, off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.Using a device outside its validated intended area of use, means we cannot predict how the device will perform.Using this device during a transverse venous sinus stenting procedure may have caused the catheter to separate from the hub as the sinus is not the intended location of these devices.Summary this pr was raised to address the issue of the catheter separating from the hub during use.It should be noted that, as the device was used outside of their validated state and/or against the instructions provided in the ifu, it is not possible to predict how the devices will perform or function.Complaint is confirmed based on the customers testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The stent was able to be deployed and the procedure completed.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key15460597
Report Number3001845648-2022-00659
Device Sequence Number19541100
Product Code NIO
UDI-Device Identifier10827002437781
UDI-Public(01)10827002437781(17)240422(10)C1821768
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2024
Device Model NumberG43778
Device Catalogue NumberZIV5-18-125-7-80
Device Lot NumberC1821768
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/23/2022
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer08/23/2022
Initial Report FDA Received Date09/21/2022
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown